MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus endoscopy support specialist (ess) observed that the staff did not perform brushing or flushing of the mb-358 biopsy valve during manual cleaning.The ess informed the manager of the findings.The manager requested an in-service to address all the cleaning issues with the staff.On a later date, the ess had performed the reprocessing in-service with the staff, which included cleaning and disinfection procedures.The ess recommended that the customer follow all olympus reprocessing procedures as documented in the olympus ontrack forms and reprocessing manuals.The subject device referenced in this report will not be returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus endoscopy support specialist (ess) reported that during a repair reduction observation at the user facility, the biopsy valve was being reprocessed incorrectly.No patient harm was reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.The dhr review could not be performed as no lot number was reported and there was no device return to inspect for a lot number.If the lot number becomes available at a later date, the dhr shall be reviewed.The root cause of the issue could not be conclusively specified.It was likely that staff was inadequately trained in handling or reprocessing in accordance with the instructions for use (ifu).The instructions for use (ifu) provides the following guidelines: 6.2 manually cleaning the accessories: 5.With the channel cleaning brush part of the single use combination cleaning brush (bw-412t) or the channel cleaning brush (bw-20t), brush the interior and openings of the suction valve (mh-443), the air/water valve (mh-438), and the biopsy valve, until debris can no longer be seen.6.4.Rinsing the accessories following disinfection: 2 immerse the suction valve (mh-443), the air / water valve (mh-438), the biopsy valve (mb-358), the aw channel cleaning adapter (mh-948), and in the mouthpiece the alcohol.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the user facility.
 
Event or Problem Description
Additional information was received from the user facility the reporter stated as a matter of routine it was believed the facility consistently had any and all repairs for the olympus scopes performed by olympus.This goes through clinical engineering.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12036204
Report Number8010047-2021-07783
Device Sequence Number20025006
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/21/2021
07/21/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/07/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1